Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 34, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 12, 2009, 1:19 PM CDT for Hempstead County, Howard County, Nevada County, Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2009, 1:19 PM CDT (18:19 UTC)
- Expired
- May 12, 2009, 5:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Nevada County, AR
The radar
The Little Rock radar (KLZK), 151 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 2:11 PM CDT | FLASH FLOOD | Prescott, AR | EXTENSIVE FLOODING CONTINUES ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -496 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 121819
FFWSHV
ARC057-061-099-122215-
/O.NEW.KSHV.FF.W.0034.090512T1819Z-090512T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 PM CDT TUE MAY 12 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
NORTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF PRESCOTT...
* UNTIL 515 PM CDT
* AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS MOVING TO THE NORTHEAST AT AROUND 30
MPH THAT WILL BE TRAINING OVER THE SAME GENERAL AREAS...RESULTING
IN FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLEVINS
AND MCCASKILL IN NORTHERN HEMPHILL COUNTY AND ACROSS NORTH NEVADA
COUNTY NEAR BOUGHTON AND PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3401 9372 3395 9351 3397 9348 3396 9336
3390 9329 3385 9328 3382 9318 3382 9313
3379 9310 3360 9310 3365 9385 3402 9383
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 12, 9:44 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 12, 9:44 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT TUE MAY 12 2009
.DISCUSSION...
CANCELLED SOUTHERN PORTIONS OF FLOOD WATCH. RAINFALL HAS NOT
OCCURRED ACROSS MOST OF THIS AREA FOR AT LEAST 20 HOURS...SO
PLENTY OF TIME FOR RUNOFF. ONE HOUR FFG VALUES HAVE RISEN ABOVE 2
INCHES. SCATTERED TSTMS...FROM CENTRAL OK...MOVG INTO CURRENT
REMAINING FLOOD WATCH. WARM FRONT...WITH NEAR 70 DEWPOINTS SOUTH
OF FRONT...WILL MOVE NORTHWARD ACROSS AREA THIS AFTN...SO EXPECT
SCT TSTMS WITH THIS FRONT DURING HEATING ONCE CLOUDS BREAK AND
TEMPS REACH ABOVE 80. BUT AS FRONT MOVING FAST...FOCUS WILL NOT
REMAIN OVER ANY ONE AREA...DIMINISHING FLOOD THREAT./VII/
&&
.AVIATION...
ABUNDANT MOISTURE OVER AREA SO LOW CIGS AND VISIBILITIES SLOW TO
IMPROVE. EXPECT TO SEE MOSTLY MVFR CONDITIONS BY EARLY AFTERNOON.
WINDS BECOMING SOUTHEAST AT 5-10 KTS. HEATING DURING THE PM WILL
RESULT IN DEVELOPMENT OF SCATTERED THUNDERSTORMS WHICH WILL MAINLY
AFFECT TXK/ELD AND MLU TERMINALS SO WILL MENTION VCTS AT THOSE
LOCATIONS. OTHERWISE...LOOK FOR MVFR/IFR CEILINGS TO RETURN ONCE
AGAIN LATE TONIGHT AFTER MIDNIGHT...POSSIBLY MAKING IT AS FAR NORTH
AS THE I-20 CORRIDOR BY SUNRISE WEDNESDAY MORNING. /01/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 70 89 68 86 / 40 20 10 10 20
MLU 81 68 88 67 87 / 40 20 10 10 20
DEQ 76 64 87 66 84 / 50 20 10 30 30
TXK 76 68 87 68 85 / 50 20 10 30 30
ELD 78 68 88 67 85 / 50 20 10 20 30
TYR 83 70 88 69 86 / 30 20 10 10 20
GGG 83 70 88 68 87 / 30 20 10 10 20
LFK 87 70 89 69 87 / 20 10 10 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ004-006.
OK...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ096-097.
&&Hazardous weather outlook, May 12, 12:00 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 12 2009 ARZ050-051-059>061-070>073-LAZ004-006-OKZ077-TXZ096-097-131100- BOWIE-CLAIBORNE-COLUMBIA-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MCCURTAIN-MILLER-NEVADA-RED RIVER TX-SEVIER-UNION AR-UNION LA- 1200 PM CDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH ARKANSAS... EXTREME NORTHCENTRAL LOUISIANA...SOUTHEAST OKLAHOMA AND EXTREME NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY MOVING SOUTHEASTWARD...ALONG A NORTHWARD LIFTING SURFACE WARM FRONT...SOUTH OF I-20 AT THIS TIME. SIGNIFICANT THUNDERSTORM DEVELOPMENT MAY OCCUR POTENTIALLY BRINGING MORE AREAS OF HEAVY RAINFALL DURING THE AFTERNOON. FLASH FLOODING WILL BE THE MOST SIGNIFICANT THREAT WITH AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL POSSIBLE OVER ALREADY RAIN SOAKED AREAS...THE MAIN THREAT OF FLOODING WILL OCCUR ACROSS PORTIONS OF NORTHERN MCCURTAIN COUNTY...AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS...MAINLY ALONG AND NORTH OF HIGHWAY 7. HOWEVER...SEVERE WEATHER DOES NOT APPEAR TO BE A SIGNIFICANT THREAT THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE AREA DURING THE WEEKEND. ALTHOUGH EXCESSIVE RAINFALL IS NOT EXPECTED... SOME RUNOFF IS POSSIBLE DURING BRIEFER PERIODS OF HEAVY RAIN AS THE GROUND MAY STILL REMAIN MOIST. SO...ALTHOUGH NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...TRENDS WILL BE MONITORED AS THE WEEKEND APPROACHES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON OR TONIGHT. HOWEVER...EMERGENCY MANAGERS WILL NEED TO MONITOR FLOODING POTENTIAL IF HEAVY RAINFALL MOVE INTO THEIR AREAS. LAZ001>003-005-010>014-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-131100- ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-DE SOTO- FRANKLIN-GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN-MARION-MORRIS- NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR-WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY MOVING SOUTHEASTWARD...ALONG A NORTHWARD LIFTING SURFACE WARM FRONT...SOUTH OF I-20 AT THIS TIME. ALTHOUGH BRIEF HEAVY RAINFALL MAY OCCUR...THIS FRONT WILL MOVE NORTH OF THE AREA QUICKLY ENOUGH TO PREVENT PERIODS OF PROLONGED HEAVY RAINFALL. NEITHER FLOODING NOR SEVERE WEATHER APPEAR TO BE A SIGNIFICANT THREAT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE AREA DURING THE WEEKEND. ALTHOUGH NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...TRENDS WILL BE MONITORED AS THE WEEKEND APPROACHES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON OR TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:53 AM CDT | Flash Flood Warning | SHV | Howard, Sevier | 3 hr |
| May 12, 1:32 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 35 min |
| May 12, 1:47 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 58 min |
| May 12, 3:20 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.